Nerve damage in foot?

  1. About five months ago, I got an ingrown toenail removed. I had this procedure done about three times before so I knew what to expect. That five months ago, I got it done, but a couple weeks later, the surgery didn't seem to have done what it had done in the past. So I went back to my podiatrist, and he pretty much indirectly said that he messed up(the person with me agreed that is what he was implying.) So he did another surgery again and it seemed to work at the time, but get this, he did not charge the insurance company, he did it for free. So anyways, months passed and the area where the nail was extracted hasn't healed at all. All the other times, it healed nicely(within about two months only), you can't even tell I had surgery, but this one it's pretty much butchered up, it looks awful, to the point as to where I will not go out into public wearing anything open-toed. Now, within those past few months, I have had this bad on and off pain between my big toe and second toe and on the outside of my big toe(two of the injection sites to numb the nerve.) This pain, for anyone who has had the procedure done, feels like that numbing shot when the medicine has that "burst" through your vein, kwim? It's really painful and it will last from about 10 minutes up to almost an hour at a time. This had never happened before this last time where he messed up. I did some research on this and found nothing. Could this be nerve damage? Why could I possibly be having these pains, and why hasn't this healed by now? I have an appt. with a new podiatrist in a few weeks, but I would love to have any advice or insight on this issue. I have also got thinking, is this a possible medical malpractice lawsuit?
  2. That sounds just awful. I think you're doing the right thing by going to another podiatrist. Good luck to you and please let us know how things work out.
  3. Thanks Leelee!!
  4. bump :smile:
  5. still would like to hear others' opinions on this. bump :smile:
  6. Okay, one last "bump". I have an appt. tuesday morning with the new podiatrist, so just want some insight.

    Just to add, I called about 4 weeks ago to get the records from my old podiatrist. Well I still haven't received them. So, I called about a few days ago, asking where they are? I was told by one of the ladies' who worked at the desk that they are waiting for permission from the doctor to send them, they are sitting on his desk.:confused1: Why does he need to have these records on his desk for four weeks? Is he altering them maybe, to get rid of the evidence where he messed up? Can he legally do this? This is ridiculous!
  7. If it actually is nerve damage, it can't be the base for a malpractice suit. He should be dropped based on the fact that he messed up your surgery and disfigured your foot.

    I suffered nerve damage after a surgery to take metal rods out of my femur and was told that it was often a result of surgery. When they cut away at you, they cut the nerves as well. In some people, the nerves join back together normally. In others, the nerves will rejoin but form a painful "button" in the spot where they were severed. It's called postop neuralgia. You should see a neurologist before you diagnose yourself, though.

    I've lived with the pain for over ten years. They gave me a medicine called Neurontin (which is also a seizure medication, go figure) that I had to take three times a day. The pain is not nearly as intense now, and I no longer take the medication.
  8. ^^^Neurontin is evil for my body. I took if for less than a week and blew up like the Michelin Tire Man!! Needless to say my Doc took me off of it, but not before the swelling squeezed the median nerve in my wrist, made my fingers go numb and I had to get another cortisone shot.

    I'll never understand why, with all the science out there, that these idiot pharmaceutical manufacturers can't come up with meds to treat the problem without all the side effects attached. Neurontin is one that for me was a classic "treatment worse than the disease" situation.
  9. That's terrible, Prada.:sad: I took Neurontin for six years and most serious side effect I suffered was dizziness. I do believe the pharma co. that made Neurontin was on the business end of a suit over its side effects.